Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 2, 2007, 2:48 PM EDT for Lawrence County, Martin County, Indiana. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2007, 2:48 PM EDT (18:48 UTC)
- Expired
- May 2, 2007, 3:27 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 106 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 2:54 PM EDT | HAIL 0.88 | 7 Ne Shoals, IN | ON HIGHWAY 50 NEAR THE MARTIN LAWRENCE COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 021848 SVRIND INC093-101-021930- /O.NEW.KIND.SV.W.0028.070502T1848Z-070502T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 248 PM EDT WED MAY 2 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA... NORTHEASTERN MARTIN COUNTY IN SOUTHWEST INDIANA... * UNTIL 330 PM EDT(230 PM CDT) * AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL MARTIN COUNTY...OR ABOUT 16 MILES SOUTHWEST OF BEDFORD...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN LAWRENCE COUNTY AT 300 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3872 8686 3864 8671 3878 8639 3894 8663 $$ CO
2 follow-up statements
000 WWUS53 KIND 021905 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 305 PM EDT WED MAY 2 2007 INC093-101-021930- /O.CON.KIND.SV.W.0028.000000T0000Z-070502T1930Z/ LAWRENCE-MARTIN- 305 PM EDT WED MAY 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT(230 PM CDT) FOR EAST CENTRAL MARTIN AND SOUTHWESTERN LAWRENCE COUNTIES... AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF BEDFORD...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BEDFORD BY 325 PM EDT... LAT...LON 3872 8686 3864 8671 3878 8639 3894 8663 $$ CO
000 WWUS53 KIND 021927 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 328 PM EDT WED MAY 2 2007 INC093-101-021938- /O.CAN.KIND.SV.W.0028.000000T0000Z-070502T1930Z/ LAWRENCE-MARTIN- 328 PM EDT WED MAY 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MARTIN AND SOUTHWESTERN LAWRENCE COUNTIES IS CANCELLED... LAT...LON 3872 8686 3864 8671 3878 8639 3894 8663 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:20 PM EDT, 28 minutes earlier.
Area forecast discussion, May 2, 2:20 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EDT WED MAY 2 2007 .DISCUSSION...UPPR LO CURRENTLY OVR THE SRN PLAINS XPCTD TO DRFT SLOWLY TO THE NE TOWARDS THE OH VLY OVR THE NEXT FEW DAYS AS OVERALL PTN BECOMES HIGHLY AMPLIFIED. THIS UPPR LO WL TEND TO KEEP THINGS RATHER UNSETTLED PROB THROUGH THE END OF THE WEEK. MODELS IN FAIRLY GOOD AGREEMENT ON THE MAIN DETAILS. FCST FOCUS CENTERS ON POPS. RADAR INDICATING QUITE A BIT OF RAIN/TSTM ACTVTY HAS BEEN STEADILY DVLPG OVER THE PAST FEW HRS OVR THE SRN PARTS OF THE AREA. WK FNT OVR THE FAR SWRN CWA XPCTD TO GRADU DISSIPATE OVR TIME...HOWEVER MODELS SUGGEST SOME INDICATIONS OF A FNT AT THE 850MB LVL WL REMAIN ACRS THE AREA THROUGH THE END OF THE WEEK. THE COMBINATIONS OF THE SFC BOUNDARY...850MB FNT...AND APPRAOCHING UPPR LO SUGGEST FARILY HI POPS OVR THE AREA AT LEAST INTO FRI. PCPN THREAT MAY TEND TO DIMINISH BY THE END OF THE WEEK AS UPPR RDGG BEGINS TO BLD. REGIONAL SAT/RADARS INDICATE A PRETTY GOOD PUSH TO THE MOISTURE TO THE SW...SO ALTHOUGH THE FAR N/NE ZONES MAY STAY DRY FOR AWHILE... THINK PCPN THREAT WL EVENTUALLY REACH THESE AREAS AS WELL BY THURS AFT/EVEN. LO LVL THICKNESSES SUGGEST THE NGM MOS GUIDANCE TEMPS MAY BE A LTL ON THE WARM SIDE BY FRI...BUT OVERALL THE GUIDANCE DOESN/T LOOK TOO BAD. && .AVIATION...FOR 18Z TAFS COLD FRONT/WIND SHIFT HAS MOVED TO SOUTH OF A SULLIVAN TO BLOOMINGTON TO COLUMBUS LINE. SFC-850MB FRONTAL ZONE IS NOW BEING INFLUENCED BY THE APPROACHING UPPER SYSTEM AND SCT -SHRA AND -TSRA IS DEVELOPING JUST SOUTH OF HUF AND BMG. MVFR VIS CONDS MAY PERSIST FOR A TIME ESPECIALLY AT HUF NEAR THE PRECIP TODAY. VIS SATELLITE IMAGERY SHOWS CLEARING AND GREATER INSTABILITY NEAR BMG. I WILL INCLUDE VCTS AT BMG BUT THE NORTHERN EXTENT OF INSTABILITY MAY KEEP THUNDER OUT OF HUF/IND OVER THE NEXT 24 HRS. ALL MOS GUIDANCE SUGGEST THAT CIGS AND VIS WILL GRADUALLY DROP INTO THE MVFR CATEGORY AFTER 09Z TONIGHT AND LAST INTO THU AM. THE ONLY SITE WHERE VFR CONDS MAY PERSIST IS LAF WHERE DRIER AIR MAY HINDER PRECIP AND VIS/CIG RESTRICTIONS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JAS AVIATION...CO
Hazardous weather outlook, May 2, 5:16 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 516 AM EDT WED MAY 2 2007 INZ028-035-043-044-051-060-067-030930- WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- 516 AM EDT WED MAY 2 2007 /416 AM CDT WED MAY 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR WESTERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. LOWLAND FLOODING WILL OCCUR ALONG PORTIONS OF THE WABASH RIVER. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. NO SEVERE WEATHER IS EXPECTED...BUT LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE AREA INTO FRIDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. LOWLAND FLOODING WILL CONTINUE ALONG PARTS OF THE WABASH RIVER INTO FRIDAY. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-029>031-036>042-049-030930- CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH-HENRY- 516 AM EDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN HALF OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA INTO FRIDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ045>048-052>057-061>065-068>072-030930- PUTNAM-HENDRICKS-MARION-HANCOCK-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 516 AM EDT WED MAY 2 2007 /416 AM CDT WED MAY 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN HALF OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA INTO FRIDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:29 PM EDT | Flash Flood Warning | IND | Lawrence | 2 hr |
| May 2, 3:50 PM EDT | Flash Flood Warning | IND | Martin | 115 min |
| May 2, 4:50 PM EDT | Flash Flood Warning | IND | Martin | 3 hr |
| May 2, 4:55 PM EDT | Flash Flood Warning | IND | Lawrence | 4 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.